Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 13, 2021, 3:19 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 13, 2021, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WWUS84 KEWX 132019
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Tue Jul 13 2021
TXZ203-217>219-228-132115-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Zavala TX-
319 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT...
SOUTH CENTRAL UVALDE...ZAVALA AND WEST CENTRAL FRIO COUNTIES UNTIL
415 PM CDT...
At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Batesville to near Gilson Groves. Movement
was west at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina,
Las Vegas, Uvalde Estates and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2820 10021 2823 10022 2824 10025 2921 9993
2895 9934 2820 9958
TIME...MOT...LOC 2019Z 109DEG 24KT 2901 9956 2828 9980
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:23 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 13, 2:23 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 223 PM CDT Tue Jul 13 2021 .SHORT TERM (Today through Wednesday)... Texas is under a col in the upper pattern with ridging to the east and west and a trough to the north. This weakness has allowed convection to develop on the seabreeze which is moving northward toward I-10. A line of thunderstorms extends from near Castroville to near Halletsville. This activity will continue to move toward the north through the rest of the afternoon and more storms could develop behind this line. There could be brief heavy rain and winds could gust up to 40 mph. We don't expect much change tonight. Convection should die off quickly with the loss of daytime heating. Clouds will move back in overnight for another warm night. Wednesday will be very much like today. Convection will develop along the seabreeze and move into our CWA during the afternoon. Convection will be confined to the eastern half of the area where moisture will be deepest. Brief heavy rain and gusty winds will be possible. Storms will dissipate after sunset. Cloudy skies will keep temperatures warm again. && .LONG TERM (Wednesday Night through Monday)... The pattern to start the long term does not change much from the short term. South Central Texas will be stuck between the high that is keeping the Western US in furnace like conditions and a weak high pressure over the Eastern Gulf and Western Atlantic. This will continue the low rain chances across areas along and east of Interstate 35 each afternoon as the Gulf Moisture rich air interacts with the sun and the seabreeze. Scattered showers and thunderstorms, some producing a brief heavy downpour or gusty wind up to 50 mph will continue to be possible each afternoon. Afternoon highs will be kept in the low 90s across much of the area, including the I-35 corridor, resulting in temperatures below seasonal normals. The exception will be across the Rio Grande Plains where afternoon highs will climb into the mid to upper 90s. A pattern change comes towards the end of the long term period as an upper trough digs across the Central and Eastern United States. Model solutions differ at this point with the GFS and Canadian cutting off a low pressure system across Oklahoma beyond the long term into the middle of next week. In response to the upper trough models are trying to bring yet another summer boundary down into Texas. The Canadian is most bullish with the front at this point along wit the ECMWF, while the GFS hangs it up north. Regardless of the exact evolution it looks like for Monday and into next week the pattern returns to a wetter one! && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 73 90 73 92 / 20 20 30 0 20 Austin Bergstrom Intl Airport 92 72 90 72 91 / 20 20 30 0 20 New Braunfels Muni Airport 91 72 91 73 92 / 30 30 40 - 20 Burnet Muni Airport 90 71 88 72 90 / 10 10 10 0 - Del Rio Intl Airport 94 74 94 75 96 / 20 20 - - - Georgetown Muni Airport 92 72 89 72 91 / 10 10 20 0 10 Hondo Muni Airport 90 72 89 72 91 / 20 20 20 - - San Marcos Muni Airport 92 72 90 73 91 / 20 20 40 0 20 La Grange - Fayette Regional 92 74 90 75 92 / 30 30 40 0 30 San Antonio Intl Airport 90 73 89 73 91 / 30 30 40 - 10 Stinson Muni Airport 91 75 90 75 92 / 30 30 40 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Treadway
Hazardous weather outlook, Jul 13, 3:46 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 346 AM CDT Tue Jul 13 2021 TXZ171>173-183>194-202>209-217>225-228-140900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 346 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 13, 1:32 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 PM CDT Tue Jul 13 2021
TXZ191-205>208-221-131915-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-Wilson TX-
132 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...SOUTH
CENTRAL HAYS...GUADALUPE...NORTHEASTERN WILSON...EAST CENTRAL BEXAR
AND SOUTHEASTERN COMAL COUNTIES UNTIL 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Berlin, or 7 miles southeast of Cibolo, moving north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Canyon Lake Dam,
Canyon Lake, Garden Ridge, McQueeney, St. Hedwig, La Vernia,
Martindale, Marion, Kingsbury, Santa Clara, New Berlin, Staples,
Zuehl, Fentress and Geronimo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2941 9781 2935 9786 2932 9783 2930 9783
2930 9819 2988 9832 2988 9773
TIME...MOT...LOC 1831Z 168DEG 33KT 2949 9809
AATSpecial weather statement, Jul 13, 3:11 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT Tue Jul 13 2021
TXZ171>173-189>194-206-208-132115-
Comal TX-Blanco TX-Caldwell TX-Bastrop TX-Williamson TX-Llano TX-
Hays TX-Kendall TX-Burnet TX-Lee TX-Travis TX-
311 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILLIAMSON...NORTH
CENTRAL CALDWELL...HAYS...TRAVIS...BLANCO...SOUTHEASTERN LLANO...
BASTROP...NORTHWESTERN LEE...NORTHEASTERN KENDALL...SOUTHWESTERN
BURNET AND NORTH CENTRAL COMAL COUNTIES UNTIL 415 PM CDT...
At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elgin to near Barton Creek to near Rocky
Creek. Movement was north at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Kyle,
Taylor, Buda, Elgin, Bastrop, Marble Falls, Dripping Springs,
Wimberley, Blanco, Round Mountain, Anderson Mill, Windemere,
Tanglewood Forest, Austin Bergstrom Int Airport and Leander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 9722 3047 9716 3047 9713 2995 9719
2998 9792 2988 9860 3051 9860 3066 9781
TIME...MOT...LOC 2011Z 190DEG 18KT 3027 9736 3030 9790 3019 9852
MOSpecial weather statement, Jul 13, 3:16 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
316 PM CDT Tue Jul 13 2021
TXZ193-194-209-132100-
Bastrop TX-Fayette TX-Lee TX-
316 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Round Top to Circle D-KC Estates. Movement
was north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Giddings, Smithville, Lexington, Dime Box, Round Top, Fedor, Paige,
Tanglewood, Lake Somerville State Park & Trailway, Carmine, Northrup,
Warrenton, Ledbetter, Waldeck, Loebau, Buescher State Park, Hills,
Lincoln, Nechanitz and Manheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2994 9664 3001 9718 3044 9720 3053 9700
3050 9690 3046 9690 3046 9688 3043 9687
3043 9685 3039 9679 3032 9674 3032 9670
3025 9669 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3015 9667
TIME...MOT...LOC 2015Z 169DEG 17KT 3003 9676 3016 9722
MOSpecial weather statement, Jul 13, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
319 PM CDT Tue Jul 13 2021
TXZ203-217>219-228-132115-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Zavala TX-
319 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT...
SOUTH CENTRAL UVALDE...ZAVALA AND WEST CENTRAL FRIO COUNTIES UNTIL
415 PM CDT...
At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Batesville to near Gilson Groves. Movement
was west at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Carrizo Hill, Loma Vista, Gilson Groves, Catarina,
Las Vegas, Uvalde Estates and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2820 10021 2823 10022 2824 10025 2921 9993
2895 9934 2820 9958
TIME...MOT...LOC 2019Z 109DEG 24KT 2901 9956 2828 9980
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:32 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 43 min |
| Jul 13, 3:11 PM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Hays, Travis | 64 min |
| Jul 13, 3:16 PM CDT | Special Weather Statement | EWX | Lee | 44 min |
| Jul 13, 4:05 PM CDT | Special Weather Statement | EWX | Williamson | 55 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.